Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Heaviness in head, clogged ears, hearing loss, mucus discharge. Taking zithromax. Treatment options?

I have had a heaviness in my head over 10 days now. My ears are both clogged up, the right more than the left. I can hardly hear. I feel very sleepy but can t sleep. I feel worse when I am straight up. I have been discharging a lot mucus (white and yellow; no green). I ve been to the doctor and they have prescribed zithromax and promethanize (syrup). I ve been taken them for 3 days and I don t have any relief.
Asked On : Thu, 20 Dec 2012
Answers:  2 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

In your complaints , we can make out that you have developed Acute Exacerbation of Chronic Maxillarysinusitis with Eustachean Catarrh spreading through to both Ears.The middle ear communicates with throat through Eustachean tubes and during ENT infections the same speards through this route.Your clogged ears could be due to impacted Wax which will be cleared by a minor procedure of removal by ENT Surgeon.

You are hereby advised to do steam inhalation to clear off the Nasal congestion/Use decongestant nasal drops such as Xylometazoline/and continue the antibiotics as prescribed by your MD.

In addition ,please undertake to investigate with Baseline Blood Counts/Urinalysis/Sputum for Culture/X-Ray of Paranasal Sinuses .

Approach an ENT Surgeon to assess you through complete ENT check up including Sinus and Eustachean Endoscopy.Submit your above reports.If required undergo a sinus clearance by endoscopic lavage and antibiotic course as per C/S report.

Wishing you a speedy and Safe recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan.,


Answered: Thu, 20 Dec 2012
I find this answer helpful
Pathologist and Microbiologist Dr. Anju Choudhary's  Response
hi there, it appears that you are suffering with common cold with probabely sinusitis. The medications prescribed should work. The sleepiness is probably the side effect of promethazine and it would be agood idea to sleep your illness off for a few days. You can relieve the congestion by taking steam inhalations with some vix vaporub. You could try some other anti histaminics with the help of your local doctor. complete the course of this antibiotic and still if you do not get any relief you may get an x-ray PNS done to rule out sinusitis and may be change of antibiotics after doing culture of the sputum might help. You need to take plenty of rest at this time and taking time off from work and complete rest would be a good idea. Take care.
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor